Announcement

Collapse
No announcement yet.

Levoxyl and high blood pressure

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Levoxyl and high blood pressure

    I am being treated for hypothyroidism with Levoxyl and also have moderate hypertension. After being on Levoxyl for 5 days, I noticed my blood pressure was going up. The only treatment I am on for the high BP is HCT (diuretic) which was not effective in lowering the BP. I had been on the diuretic for the same amount of time I had been on Levoxyl. When I told the doctor that the BP was going up, she put me on 5 mg of Lisinopril (an ACE inhibitor).

    Does anyone know if the Levoxyl could be raising the BP, even though I need it to control the hypothyroid condition? It says in patient info for Levoxyl that the BP can go up. How can one deal with this seemingly incompatible problem? I need to be on the Levoxyl for the thyroid and at the same time need to be on BP meds to lower it.

  • #2
    You MD should take notice and change your thyroid medication.

    Comment


    • #3
      Levoxyl and BP

      I was fine until I started levothyroxin, then Synrhoid, now Levoxyl. I ended up in Emergency when my BP hit 205/96 as I was almost passing out. My blood pressure has always been okay; never in a hypertension state until going on the hypothryoid meds. My doctor insists it can't be Levoxyl, but they have had me through multiple tests for heart, lungs, sinuses, endocrinology lab tests, etc., and all check out without issue. Now they want me to see a neuropathist and a cardiologist....it seems like such a waste of time when I'm sure it's the medication.

      Comment


      • #4
        Originally posted by dooleybois View Post
        I was fine until I started levothyroxin, then Synrhoid, now Levoxyl. I ended up in Emergency when my BP hit 205/96 as I was almost passing out. My blood pressure has always been okay; never in a hypertension state until going on the hypothryoid meds. My doctor insists it can't be Levoxyl, but they have had me through multiple tests for heart, lungs, sinuses, endocrinology lab tests, etc., and all check out without issue. Now they want me to see a neuropathist and a cardiologist....it seems like such a waste of time when I'm sure it's the medication.

        It's easy to understand your frustration. It seems by process of elimination that what you say would be accurate. If everything was fine until one medication was added and that is the only thing that changed, well that would be a logical indicator that was the problem. Makes sense to me too.

        I do have to say in defense of the dr that levoxyl is normally a very safe medication with little or no side effects. It's usually a very good thyroid medication. So I can understand the dr being reluctant about saying it's the medication. It appears to me, that while it's annoying to you to have to go through all this testing and now seeing a cardiologist, that your dr is attempting to act in a prudent manner. Seems they are just trying to make sure nothing else that you can't see at this time is going on.

        I don't know what to tell you quite honestly except to go see the cardiologist and do as the doctor asks. Don't know what choices you have but to either ignore the drs (which I wouldn't do) or get a second opinion. Getting a second opinion is not much different in what you're doing now going to see the cardiologist. That would be a very credible second opinion I would think.

        Hang in there. I was seeing six specialists at one time about ten years ago over health problems. It can seem that the treatments and tests are worse than the illness at times. I totally understand the frustration you're experiencing. All the drs tell you something different and they don't seem like they are working together at all. It's very upsetting if you allow it to get to you. And it's difficult for it not to get to you. Have faith and it will all work out. Hopefully they can determine some kind of minor problem that they overlooked and this will all come to an end soon. I will include you in my prayers. Keep us posted how you are doing. Good luck and God bless.

        Comment

        Working...
        X